CSN Login
Members Online: 13

5-FU infusion + Mytomicyn for 1st and last week

Cookie48
Posts: 15
Joined: Nov 2010

I know the Mytomicyn is the 96 hr drip for 1st and 5th week.
Did you all have the 5-FU infusion the first day of the first week ONLY?

THANKS,
CANDY

mp327's picture
mp327
Posts: 2849
Joined: Jan 2010

Actually, Mitomycin is the drug that is infused on the first day of each round and 5FU is the one that is given via the pump over 96 hours. Standard protocol is to give Mitomycin during both rounds. However, some people have reported only receiving it during the first round, due to significantly low blood counts at the time of round 2.

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

Hi cookie..I only received mytomicyn the first round...the PROTOCOL should be ONCE ,the first time.It has nothing to do with low blood counts.My blood counts were fine.I I know someone who was given it the second time by mistake..she became sooo ill.She had to go into the hospital for 3 weeks. She thought about suing the doctor when she found out the error.Please find out for sure..ask a lot of questions.I am 28 months NED..good luck..hugs..alyse

sissy310
Posts: 300
Joined: May 2010

Hello Candy - I had mito the first day of chemo along with the 96 hours of 5 FU at the beginning and end of my treatment. I was lucky, I did not get sick really. Some nausea but not too bad. The last round made me severely dehydrated (diarrhea)and I had to go to the hospital for five days for fluids and opium to stop it but I can't say I was so sick I had to stop treatment. My team was aggressive in their care of me and followed what I believe was the standard Nigro protocol based on my stage (IIIa). Keep us posted. Take care. Marilyne

mp327's picture
mp327
Posts: 2849
Joined: Jan 2010

Standard Nigro Protocol is Mitomycin on days 1 and 29, 5-FU days 1-4 and 29-32 (weeks 1 and 5). This is all in the NCCN guidelines @ www.NCCN.org. Each individual's case may be different and therefore their doctor may do things differently. However, most people I know through this forum and two forums who have had Nigro get the above chemo as outlined in the guidelines.

lil lady
Posts: 36
Joined: May 2009

Had my last treatment July '09 I had mitomycin first day of treatment and 96 hrs of 5 fu then on the 5th week of treatment mitomycin again and 96 hrs of 5 fu I had 32 days of radiation my last CT was NED seems most have mitomycin twice.

nonichol's picture
nonichol
Posts: 114
Joined: Jul 2010

I had mytomycin and 5fu the first week and the fifth week.
Norma

grandma2selena's picture
grandma2selena
Posts: 199
Joined: Jun 2009

I only received mytomicyn the first round this is the protocol that it is administered once in the very beginning.My blood counts were fine. The only other thing they had told me from the beginning was that depending on how I responded I could receive the 5-FU one more time at the very end of my radiation. I did not need that though and never have heard anyone who has needed it. I don't feel that giving the 5-FU for a third time is protocol, I sometimes think that was just my ono's way of assuring me that he did have more plans then just one.

duckyann
Posts: 162
Joined: Jun 2009

I also had mytomicyn on the first day of week 1 and then again on week 5. My oncologist told me the original Nigro protocol was only the first day and it has been tweeked through the years for better out ocmes.

JDuke's picture
JDuke
Posts: 443
Joined: Nov 2009

first week and fifth week. Like Marilyne, I had severe dehydration at the end of treatment. Spent two days in the onc's office for fluids. Never thought about it being the Mytomycin just figured it was cumilative effects of the radiation. Interesting.

sissy310
Posts: 300
Joined: May 2010

Hi Joanne - hope you are doing well, how are things going?

I assume it was the Mito because when I was put in the hospital, my oncologist said "okay, this one is my fault" -- my two oncologists are these two tiny, powerhouse women and whenever I would mention a symptom they would either blame one another or take onus of responsibility on themselves especially when my onc mentioned it was her fault when I was in the hospital. I just assumed then it was the mito or 5FU or a combination of the two the second time around and when I mentioned the leg/hip pain my rad onc would say it was her fault (radiation issues). Since we both had issues the second time, maybe it is the Mito? Just a guess on my part. Marilyne

lizdeli's picture
lizdeli
Posts: 520
Joined: Jul 2009

I didn't have Mito. But know of two people (outside of this forum) who were scheduled for Mito twice during treatment but could only take it once due to their reaction to it. I had Cisplatin, once a week for 6 or 7 weeks and 5 FU 120 hours a week for 7 weeks. Sometimes the pump would only get to 98 hours or so because of the time of my appt on Friday to have it taken off. But it didn't seem like a big deal to them at the time and they let me slide.

Liz

z's picture
z
Posts: 1251
Joined: May 2009

I had 1 myto infusion on the 1st day of chemo along with the 96 hour 5FU pump. My onc said that myto is very toxic, so I would only receive 1 infusion of it. On the 2nd cycle of chemo I only had the 96 hour 5FU. Lori

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

amen!

Cookie48
Posts: 15
Joined: Nov 2010

Thanks for straightening me on that Martha. I always get them confused. My sis is only having the Myto once. Looks like it can go both ways. It wasn't because of her blood tests. That's the choice the doc made for her.

He can get his finger around her tumor now (which he couldn't do before) & it is getting soft in the middle ready to crumble so I guess things are moving along. She has done fairly well....some nausea off & on, mouth sores but holding up pretty good. Next week is her 6th wk so we'll see.

Hope you are all taking care of yourselves. You are all in my prayers. Hope the holiday is good to you.

Hugs,
Candy

mp327's picture
mp327
Posts: 2849
Joined: Jan 2010

It sounds like the tumor is definitely responding to the treatment--so glad to hear that! I'm glad she is fairing pretty well with the side effects. She is almost through with treatment, but as we know the last week is the worst. I hope it goes well for her and that her recovery is quick. Please keep us posted!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network